Alert archive / New York / River Flood Warnings in 2012
River Flood Warning 3, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Sep 18, 2012, 5:28 PM EDT for Ulster County, New York. It took effect at Sep 18, 2012, 7:50 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 5:28 PM EDT (21:28 UTC)
- In effect from
- Sep 18, 2012, 7:50 PM EDT
- Expired
- Sep 19, 2012, 1:13 AM EDT
- In force
- 5 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Ulster County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Esopus Creek at Cold Brook (MTRN6). The gauge peaked at 14.59 ft at Sep 18, 2012, 9:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01362500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
889
WGUS41 KALY 182128
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT TUE SEP 18 2012
NYC111-190928-
/O.NEW.KALY.FL.W.0003.120918T2350Z-120919T1808Z/
/MTRN6.1.ER.120918T2350Z.120919T0600Z.120919T1208Z.NO/
528 PM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE ESOPUS CREEK AT COLD BROOK.
* FROM THIS EVENING UNTIL WEDNESDAY AFTERNOON.
* AT 5 PM TUESDAY THE STAGE WAS...7.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 7 PM
TUESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 14.1 FEET AROUND
2 AM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 8 AM WEDNESDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME TUE WED WED WED WED
MID HUDSON TRIBUTARIES
COLD BROOK 11.0 7.6 TUE 05 PM 11.2 14.1 11.1 6.8 5.4
$$
BEW/IRL1 follow-up statement
678
WGUS81 KALY 190513
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
113 AM EDT WED SEP 19 2012
NYC111-190543-
/O.CAN.KALY.FL.W.0003.000000T0000Z-120919T1808Z/
/MTRN6.1.ER.120918T2244Z.120919T0030Z.120919T0401Z.NO/
113 AM EDT WED SEP 19 2012
THE FLOOD WARNING IS CANCELLED FOR
THE ESOPUS CREEK AT COLD BROOK.
* AT 1 AM WEDNESDAY THE STAGE WAS 10.2 FEET ANF FALLING QUICKLY.
* FLOOD STAGE IS 11 FEET.
* IMPACT...AT 10.0 FEET...THE RIVER IS ABOUT A FOOT BELOW BANKFULL.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME WED WED WED THU THU
MID HUDSON TRIBUTARIES
COLD BROOK 11.0 10.2 WED 01 AM 8.4 7.5 6.7 6.5 6.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 18, 4:00 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 18, 4:00 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT TUE SEP 18 2012
.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WILL IMPACT THE REGION THROUGH
TONIGHT WITH STRONG SOUTHERLY WINDS...A WIDESPREAD SOAKING RAINFALL
AND A CHANCE OF THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE
WEST DURING WEDNESDAY AND DOMINATE OUR WEATHER THROUGH THE END OF
THIS WEEK. ANOTHER STRONG COLD FRONT IS EXPECTED TO IMPACT THE
REGION DURING THE WEEKEND.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 345 PM...A TORNADO WATCH HAS BEEN ISSUED FOR ALL BUT SOUTHERN
VERMONT THROUGH 11 PM. THIS WATCH WAS BASED ON THE FACT THAT WE HAVE
VERY STRONG LOW LEVEL WIND SHEAR (WINDS RAPIDLY INCREASING AND
CHANGING DIRECTION WITH HEIGHT)...BUT ONLY LOW INSTABILITY WITH
MUCAPES GENERALLY WELL UNDER 500 J/KG.
WITH THIS VERY HIGH LOW SHEAR...LOW CAPE ENVIRONMENTAL...ANY LOW TOP
CELLS COULD BRIEFLY SPIN UP INTO A SHORT CYCLE TORNADO...NOT THE
LONG TRACKING ONES...BUT COULD PRODUCE ISOLATED DAMAGE NEVERTHELESS.
ALSO...ANY TORNADOES COULD TAKE PLACE IN THE ABSENCE OF LIGHTNING.
A LARGE AREA OF SHOWERS...CONTAINING HEAVY RAINFALL AND EMBEDDED
THUNDERSTORMS WAS WORKING INTO OUR REGION...WITH RAINFALL RATES
APPROACHING AN INCH/HR WORKING INTO THE CATSKILLS.
A NARROW LINE OF INTENSE SHOWERS ASSOCIATED WITH THE PRE-FRONTAL
TROUGH WAS WORKING FROM CENTRAL NEW YORK STATE INTO HERKIMER COUNTY.
UPSTREAM...BGM HAS WARNED FOR THIS LINE WITH VERIFICATION OF
DAMAGING WINDS.
THE REAL FRONT WAS OUT IN WESTERN NEW YORK WITH YET ANOTHER LINE OF
SHOWERS AND POSSIBLE THUNDERSTORMS. THAT LINE...IF IT HOLDS
TOGETHER...WOULD NOT IMPACT OUR REGION UNTIL LATER THIS EVENING.
LOOK FOR RAIN SHOWERS...HEAVY AT TIMES ALONG WITH STRONG GUSTY NON
CONVECTIVE WINDS THROUGH THIS EVENING. AGAIN...THE POTENTIAL IS
THERE FOR ANY SHOWER OR THUNDERSTORM TO BRIEFLY SPIN UP A
TORNADO.
A WIND ADVISORY REMAINS IN THE EFFECT ACROSS MOST OF THE
REGION...EXCEPT A HIGH WIND WARNING ACROSS THE TACONICS AND WESTERN
NEW ENGLAND.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
THE COLD FRONT WILL CROSS THE REGION LATER THIS EVENING. COOLER
DRIER AIR WILL FOLLOW BEHIND THE FRONT. WEDNESDAY WILL SEE HIGHS IN
THE 60S...ONLY 50S ACROSS THE MOUNTAIN. IT MIGHT BE COOL ENOUGH FOR
SOME LAKE EFFECT LIGHT SHOWERS OR SPRINKLES...SO SLIGHT POPS
CONTINUE OVER THE MOHAWK VALLEY/ADIRONDACKS. OTHERWISE IT WILL BE
DRY AND BRISK WITH A MOSTLY SUNNY SKY.
IT TURNS DOWNRIGHT CHILLY WEDNESDAY NIGHT WITH A CLEAR SKY AND
DIMINISHING WIND. IT LOOKS CHILLY ENOUGH FOR FROST/FREEZE ISSUES
ACROSS OUR NORTHERN AREAS. THESE HAVE BEEN HIGHLIGHTED IN THE GRIDS
AS OVERNIGHT LOWS DIP TO NEAR FREEZING. WE WILL CONTINUE TO MENTION
IN OUR HAZARDOUS WEATHER OUTLOOKS.
FROM THE CAPITAL REGION AND POINTS SOUTH...LOOK FOR LOWS AROUND 40.
THURSDAY LOOKS MOSTLY SUNNY AS HIGH PRESSURE SLIDES TO OUR SOUTH.
IT LOOKS MOSTLY SUNNY WITH HIGHS MAINLY IN THE 60S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH CONFIDENCE FORECAST AS THE 12Z ECMWF/GFS/AND CMC ARE IN GOOD
AGREEMENT.
THE EXTENDED FORECAST BEGINS WITH OUR AREA SANDWICHED BETWEEN A
COLD FRONT IN THE OHIO VALLEY...AND A WEAK LOW WELL TO OUR EAST.
THEREFORE WE FEEL OUR WEATHER WILL REMAIN DRY WITH AT LEAST SOME
SUNSHINE. THE SLOW MOVING COLD FRONT...AND A DIGGING TROUGH
ALOFT...COULD BRING SOME SHOWERS TO THE REGION...MAINLY SATURDAY
AFTERNOON INTO SUNDAY. PWAT VALUES LOOK TO CLIMB...BUT NOT
ESPECIALLY HIGH...GENERALLY TOPPING OUT NEAR 1.5 INCHES SATURDAY
AFTERNOON AND EVENING. EITHER WAY THIS SYSTEM WILL HAVE LESS GULF OF
MEXICO MOISTURE TO WORK WITH THAN TODAY/S SYSTEM. THEREFORE WE ARE
NOT EXPECTING A LOT OF RAIN WITH THIS SYSTEM AND PROBABLY NO
WASHOUTS.
AN UPPER LEVEL TROUGH WILL REMAIN OVER THE NORTHEAST
INTO MONDAY WITH A SLIGHT CHANCE OF SHOWERS PERSISTING ACROSS THE
HIGHER TERRAIN.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MARGINAL VFR AND AREAS OF MVFR/IFR ESPECIALLY AROUND KPOU AND KPSF
AT THE BEGINNING OF THE TAF PERIOD WITH RAIN AND AN ISOLATED TSRA IS
LIKELY. FOR THE ENTIRE REGION...LLWS WILL BE THE MAIN ISSUE THROUGH
AROUND 03Z WEDNESDAY AS THE COLD FRONT IS MOVING THROUGH THE
REGION WITH WIND GUSTS AROUND 40-45KTS MIXING DOWN TO THE SFC FROM
AROUND 2KFT. AS THE FRONT MOVES ON THROUGH THE REGION...ALL TAF
SITES WILL RETURN TO VFR CONDITIONS BETWEEN 08Z AND 12Z AS ANY
LEFTOVER REMNANT SHRA WILL MOVE OUT OF THE AREA ESPECIALLY NEAR
KPSF. WINDS AFTER THE FRONTAL PASSAGE WILL BE FROM THE WNW BETWEEN
10-15 KTS.
OUTLOOK...
TUE-TUE NIGHT...MVFR/IFR. RAIN. WINDY. LLWS LIKELY. WED...MVFR TO
VFR. -SHRA MAINLY IN THE MORNING.
WED NIGHT-SUN...VFR. NO SIG WX.
&&
.FIRE WEATHER...
A WIDESPREAD SOAKING RAINFALL AND A CHANCE OF THUNDERSTORMS
CONTINUES INTO THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE
WEST WEDNESDAY AND DOMINATE OUR WEATHER WEDNESDAY THROUGH FRIDAY.
&&
.HYDROLOGY...
A POTENT STORM SYSTEM WILL BRING A SOAKING RAINFALL TO THE
ALBANY HYDRO SERVICE AREA /HSA/. WIDESPREAD FLOODING IS NOT
EXPECTED DUE TO THE DRY ANTECEDENT SOIL CONDITIONS BEFORE THIS
EVENT...AND THE LOW WATER FLOWS FOR MID SEPT.
1.5 TO 4 INCHES OF RAINFALL ARE EXPECTED WITH SOME LOCALLY HIGHER
AMOUNTS OVER 4 INCHES MAY OCCUR ALONG THE E/SE SLOPES OF THE MTNS
/IE CATSKILL REGION WHERE TANNERSVILLE HAS A PRELIMINARY REPORT OF
2.40 INCHES/. A STRONG S/SE LOW LEVEL JET WILL TRANSPORT LARGE
AMOUNTS OF GULF MOISTURE INTO THE HSA...WHICH WILL BE OROGRAPHICALLY
ENHANCED OFF THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...SOUTHERN
GREENS...BERKSHIRES...AND LITCHFIELD HILLS.
RESERVOIRS REMAIN ANOMALOUSLY LOW FOR MID SEPT...AND THE RAINFALL
WILL BE VERY BENEFICIAL MOVING INTO THE COOL SEASON. THIS IS A
STARK CONTRAST TO LAST YEAR AT THIS TIME. FLOODING IS NOT EXPECTED
ON THE MAIN STEM RIVERS DUE TO THE DRY ANTECEDENT CONDITIONS...AND
THE ZONAL FLASH FLOOD VALUES REMAINING HIGH /APPROXIMATELY 3 TO 4
INCHES IN 6-HOURS/. THERE COULD BE MINOR TIDAL IMPACTS FOR POU
REGION BUT THIS TOO SHOULD FALL SHORT OF FLOOD STAGE.
THERE IS A CHANCE OF THUNDERSTORMS...WHICH MAY INCREASE THE RAINFALL
RATES AT TIMES IN THE LATE AFTERNOON AND EARLY EVENING. PONDING OF
WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW-LYING AREAS
MAY BE POSSIBLE.
THE SCATTERED SHOWERS WILL DWINDLE WEDNESDAY MORNING...AND DRY
WEATHER WILL RETURN THROUGH FRIDAY. THE NEXT CHANCE OF RAIN LOOKS
LIKE SATURDAY INTO SUNDAY WITH GENERALLY LIGHT AMOUNTS OF QPF.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR CTZ013.
HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR CTZ001.
NY...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR NYZ032-033-038>043-
047>053-058>060-063>065-082-083.
HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR NYZ054-061-066-
084.
MA...HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR VTZ015.
HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR VTZ013-014.
&&
SYNOPSIS...IAA/BGM
NEAR TERM...HWJIV/BGM/SNYDER
SHORT TERM...IAA/BGM
LONG TERM...HWJIV
AVIATION...LFM/WASULA
FIRE WEATHER...HWJIV/IAA
HYDROLOGY...HWJIV/BGM/WASULAHazardous weather outlook, Sep 18, 3:47 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT TUE SEP 18 2012 CTZ001-MAZ001-025-NYZ054-061-066-084-191100- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- EASTERN RENSSELAER-EASTERN COLUMBIA-EASTERN DUTCHESS- SOUTHERN WASHINGTON- 347 PM EDT TUE SEP 18 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE TACONICS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES MAY APPROACH FROST ADVISORY LEVELS WEDNESDAY NIGHT. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VTZ013-014-191100- BENNINGTON-WESTERN WINDHAM- 347 PM EDT TUE SEP 18 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES MAY APPROACH FROST ADVISORY LEVELS AND FREEZING TEMPERATURES WEDNESDAY NIGHT. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE IN ALBANY. CTZ013-NYZ032-033-038>043-047>053-058>060-063>065-082-083-191100- SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN- 347 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 646 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF LITCHFIELD COUNTY CONNECTICUT AND MOST OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VTZ015-191100- EASTERN WINDHAM- 347 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WINDHAM COUNTY OF SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE IN ALBANY NEW YORK.
In the hours before
Local storm report, Sep 18, 4:57 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
457 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM NON-TSTM WND DMG HILLSDALE 42.18N 73.53W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
&&
EVENT NUMBER ALY1200237
IRLLocal storm report, Sep 18, 4:58 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM NON-TSTM WND DMG STOCKPORT 42.31N 73.75W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
&&
EVENT NUMBER ALY1200238
IRLSpecial weather statement, Sep 18, 5:04 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT TUE SEP 18 2012
NYZ033-038>040-042-082-182200-
HAMILTON NY-MONTGOMERY NY-NORTHERN WARREN NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-SOUTHERN HERKIMER NY-
504 PM EDT TUE SEP 18 2012
...A LINE OF STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH.
THUNDERSTORMS WILL BE NEAR...
DOLGEVILLE BY 510 PM EDT
BLUE MOUNTAIN LAKE BY 515 PM EDT
STRATFORD BY 520 PM EDT
LAKE DURANT CAMPGROUND BY 525 PM EDT
LEWEY LAKE CAMPGROUND BY 530 PM EDT
MOFFITT BEACH CAMPGROUND AND SPECULATOR BY 535 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK.
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7414
4379 7404 4333 7436 4289 7485 4289 7488
4287 7487 4283 7492 4286 7499 4318 7478
4411 7452 4412 7428
TIME...MOT...LOC 2103Z 219DEG 42KT 4412 7446 4324 7471
4276 7503
SNYDER/KOLECILocal storm report, Sep 18, 5:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG GREAT BARRINGTON 42.19N 73.36W
09/18/2012 BERKSHIRE MA LAW ENFORCEMENT
TREE DOWN ON A HOUSE AND CAR
&&
EVENT NUMBER ALY1200240
IRLLocal storm report, Sep 18, 5:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND DMG WATERVLIET 42.72N 73.71W
09/18/2012 ALBANY NY TRAINED SPOTTER
TREE LIMBS ON POWER LINES BETWEEN 3RD AND 4TH AVENUE
0300 PM NON-TSTM WND DMG NEW MILFORD 41.59N 73.41W
09/18/2012 LITCHFIELD CT PUBLIC
LIMBS DOWN ON ROUTE 37 AND ONE TREE DOWN IN HORSE FIELD
ADJACENT TO CANDLEWOOD MOUNTAIN ROAD
0300 PM NON-TSTM WND DMG CANAAN 42.41N 73.45W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0300 PM NON-TSTM WND DMG GREAT BARRINGTON 42.19N 73.36W
09/18/2012 BERKSHIRE MA LAW ENFORCEMENT
TREE DOWN ON A HOUSE AND CAR
0303 PM NON-TSTM WND DMG GREENPORT CENTER 42.24N 73.76W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0305 PM NON-TSTM WND DMG TAGHKANIC 42.14N 73.68W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE AND POWER LINES DOWN
0305 PM NON-TSTM WND DMG KINDERHOOK 42.39N 73.70W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0313 PM NON-TSTM WND DMG HILLSDALE 42.18N 73.53W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE AND WIRES DOWN
0356 PM NON-TSTM WND DMG GHENT 42.33N 73.62W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0358 PM NON-TSTM WND DMG HILLSDALE 42.18N 73.53W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0424 PM NON-TSTM WND DMG STOCKPORT 42.31N 73.75W
09/18/2012 COLUMBIA NY LAW ENFORCEMENT
TREE DOWN IN ROADWAY
0453 PM NON-TSTM WND DMG NORTH BLENHEIM 42.47N 74.44W
09/18/2012 SCHOHARIE NY TRAINED SPOTTER
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200229 ALY1200230 ALY1200231 ALY1200240 ALY1200232
ALY1200233 ALY1200234 ALY1200235 ALY1200236 ALY1200237 ALY1200238
ALY1200239
IRLSpecial weather statement, Sep 18, 5:25 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT TUE SEP 18 2012
NYZ033-038>042-047-050-082-083-182230-
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
525 PM EDT TUE SEP 18 2012
...A LINE OF STRONG THUNDERSTORMS IN...
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH.
THUNDERSTORMS WILL BE NEAR...
MOFFITT BEACH CAMPGROUND...LAKE PLEASANT...LEWEY LAKE CAMPGROUND AND
SPECULATOR BY 530 PM EDT
CAROGA LAKE PUBLIC CAMPGROUND...FORT PLAIN...EPHRATAH AND CAROGA LAKE
BY 535 PM EDT
INDIAN LAKE AND EPHRATAH BY 540 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK.
LAT...LON 4412 7429 4397 7425 4392 7432 4382 7421
4383 7414 4380 7405 4375 7405 4377 7373
4337 7384 4285 7419 4268 7464 4283 7466
4288 7482 4305 7470 4411 7442
TIME...MOT...LOC 2123Z 243DEG 29KT 4415 7431 4309 7459
4265 7488
SNYDER/KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:08 AM EDT | High Wind Warning | ALY | Columbia, Dutchess, Rensselaer, Washington | 17 hr |
| Sep 18, 5:08 AM EDT | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 17 hr |
| Sep 18, 3:21 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 69 min |
| Sep 18, 3:54 PM EDT | Areal Flood Advisory | ALY | Greene, Ulster | 4 hr |
| Sep 18, 4:28 PM EDT | Flash Flood Warning | ALY | Greene, Ulster | 5 hr |
| Sep 18, 4:33 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 57 min |
| Sep 18, 4:53 PM EDT | Areal Flood Advisory | ALY | Albany | 3 hr |
| Sep 18, 5:04 PM EDT | Special Weather Statement | ALY | Hamilton | 56 min |
| Sep 18, 5:25 PM EDT | Special Weather Statement | ALY | Fulton, Hamilton, Montgomery, Warren | 65 min |
| Sep 18, 5:41 PM EDT | Special Weather Statement | ALY | Rensselaer | 79 min |
| Sep 18, 5:42 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| Sep 18, 6:05 PM EDT | Special Weather Statement | ALY | Greene | 40 min |
| Sep 18, 6:15 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 60 min |
| Sep 18, 6:24 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 100 min |
| Sep 18, 6:28 PM EDT | Flash Flood Warning | ALY | Albany, Columbia | 3 hr |
| Sep 18, 6:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Rensselaer, Saratoga, Schenectady, Washington | 56 min |
| Sep 18, 7:04 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 56 min |
| Sep 18, 7:08 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Rensselaer, Schenectady, Washington | 3 hr |
| Sep 18, 7:32 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer, Saratoga, Washington | 73 min |
Nearby
River Flood Warnings in New York, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.